MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3-4-3D-ES
Medical Device Problem Codes Stretched (1601); Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that an axium coil encountered resistance/stuck in sheath.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the c4 with a max diameter of 4.12 mm and a 3.75 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.It was reported that the coil could not be pushed out of the microcatheter, and the coil was found to be stretched after withdrawal.During the process of putting it into the introduction sheath, detachment occurred, causing the coil to be trapped in the introduction sheath.Then, there was no such phenomenon when using the same microcatheter to deliver the coil, which could rule out the inability to push the coil caused by the deformation of the microcatheter.It was reported there was coil resistance/stuck in sheath.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Continuation of d10: the country of the event is cn.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received that during preparation, the introducer sheath was held vertically when the implant coil was pulled back inside during hydration.There were no detachment attempts made.There was no kink/damage observed on the pushwire.The coil was removed from the patient.The catheter used was an echelon catheter.
 
Additional Manufacturer Narrative
H3: product analysis #(b)(4): equipment used: vis (m-78210), 203cm ruler (m-83361), pin gauge sets (m-84082, m-84080, m-83774) document used: (b)(4)rev.G, (b)(4) rev.C as found condition (condition of returned device): an axium prime coil was returned for analysis within a shipping box; within a sealed biohazard pouch and within an opened axium prime coil inner pouch.The axium prime coil was returned within introducer sheath.Visual inspection/damage location details: the actuator interface, positive load indicator, coupler tube, and break indicator were found to be intact.This is indicative mechanical method detachment was not attempted.The axium prime coil pushwire was found to be broken at ~143.5cm from proximal end.This is indicative manual detachment method was attempted.The coin was found to be still against the lumen stop.The implant coil was found to be still attached, stretched and damaged.No other anomalies were observed.Testing/analysis (including sem reports): the axium prime coil tip od (outer diameter) was measured to be 0.0112¿ which is within sp ecifications.The id (inner diameter) of the introducer sheath was measured to be 0.0185¿ which is within specifications.Conclusion: based on the analysis performed, the customers report of ¿premature detachment¿ was unable to be confirmed as the axium prime was returned with the implant still attached.Based on the device analysis and the reported information, the customer¿s report of ¿coil resistance/stuck in sheath¿ was unable to be confirmed and the root cause was unable to be determined.The customer reported preparing the axium implant coil as indicated in the ifu prior to use.It is possible insufficient preparation of the axium implant coil, damage during preparation or improper hubbing technique (over tightening of the rhv) could have contributed to the event.Based on the device analysis and reported information, the customer¿s report of ¿coil stretch¿ was confirmed.There was no reported issue pushing the axium prime coil out from within the introducer sheath.Therefore, it is possible the axium coil became damaged upon removal from within the introducer sheath; however, the root cause could not be determined.Based on the device analysis and the reported information, the customer¿s report of ¿coil resistance/stuck in sheath¿ was unable to be confirmed and the root cause was unable to be determined.The customer reported preparing the axium prime coil as indicated in the ifu prior to use.It is possible insufficient preparation of the axium prime coil, damage during preparation or improper hubbing technique (over tightening of the rhv) could have contributed to the event.(reyesr32 2023-08-03) medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key17224153
Report Number9612164-2023-02897
Device Sequence Number20602042
Product Code KRD
UDI-Device Identifier00763000313722
UDI-Public00763000313722
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K203432
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model NumberAPB-3-4-3D-ES
Device Catalogue NumberAPB-3-4-3D-ES
Device Lot Number224642277
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2023
Supplement Date Received by Manufacturer06/30/2023
08/03/2023
Initial Report FDA Received Date06/29/2023
Supplement Report FDA Received Date07/18/2023
08/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexMale